I don't post new threads very often, but today my pdoc added Lamictal to my current low dose of 600mg of Lithium, on which I have felt much progress. As many of you probably know from reading my comments, I had previously experienced some negative side effects on the Lithium when it was increased due to a reaction with Benadryl. Although I have been feeling much better, I am still having some issues with sudden fits of anger, irritablity, etc. that we (the doc and I) both felt needed to still be nipped in the bud. I am over the depression after being on the meds, but the symptoms of hypomania are beginning to show up, hence the new addition of Lamictal.
The thing is, I'm very afraid of this medication. I am apparently pretty sensitive to medications--the Lithium side effects on such a low dose, some of which I still experience; from a low, 25mg dose of Seroquel (for insomnia), I was knocked on my butt for 15 hours! The effect of the Seroquel was so extreme that I made my husband check my breathing when I slept. It was terrifying. After all I've read about Lamictal, I am really afraid of it, e.g. the rash (not so much the deadly one as I am afraid of just getting a rash at all, one that might not go away for a month), anxiety, headaches, etc. I live a very hectic, public life, and can't afford to get a month-long rash or be up all night with anxiety or headaches.
Is anyone taking these two medications at the same time? More importantly, does anyone take Lamictal that can report a successful and positive experience with it, or even a bad one? I just want to know what to expect.
I've been taking Lamictal for about 2 months now and I've been at 200mg for about 3 weeks and I have experienced no side effects, other than weight loss. This is the most stable I've ever been. I'm alson taking 100mg of Zoloft and 1 mg of Klonopin. Google askapatient
Last edited by ShoelessTroy; 10-08-2006 at 12:34 AM.
WOW! Thanks, guys. That makes me very hopeful. I just see so many posts on here about these terrible side effects, I really wanted to hear from some people with success. I'm really happy for your input.
So far, so good over here. It's my third day and I haven't had any trouble at all (knock on wood), no anxiety or trouble sleeping, no headaches.
Anyway, thanks again. I'll keep everyone posted on my progress.
Hi, Gav I understand your concerns about the Lamictal, as I share the same of having Erin titrating up on it. The thing is, if it is titrated slowly, you should have no problems and the benefits of the med should far outweigh the concerns. Just be sure to inform your pdoc of your hypersensitivity and tell him that you will feel much more comfortable if he would titrate you slower than the usual patient knowing that. IF you have any signs of a rash (notice how I said IF ) DO NOT take another dose until it is evaluated by your pdoc or dermatologist.
Erin is still on 25mgs for over 6 weeks now since we are titrating her at a much slower pace....AND we find that with each icrease the first few days will elicit some increased irritability which eventually levels off but we know the need for further titration because she still has the mixed states.
I hope this makes you fel better.
(((HUGS))) ~ Goody
Last edited by goody2shuz; 06-01-2007 at 11:07 PM.
Dang! I just wrote this big, long reply and the message was lost when I tried to submit it!!!!! Oh well, I was thanking you, Goodie, for your advice.
I was also writing about how it has been difficult for me to start a thread for the parents of bipolar children like so many of you asked me to do. I simply do not know where to start. So, I thought I might just start a thread tomorrow or later today for both parents and those of us who showed symptoms of the disorder as young children, so that we could all start a discussion. That's the best thing I can think of; otherwise, I'll never get to writing about it, there's just too much. So many variables were present influencing the course of my life that it is difficult for me to decipher what is relevant and what is not. The important thing, however, is that I exhibited symptoms of bipolar disorder very, very young, and way before any of the other things happened, e.g. sexual abuse, divorce, emotional abuse, suicide attempts, drug abuse, etc. All of these things played a role in my self-destructive behavior, in my opinion, not just the bipolar disorder. But like I said, I believe the disorder was a huge factor in my inability to handle these things, as well as my inability to make good decisions after they happened. That is why I always say how happy I am that parents like you are taking an active role in helping your children, and how much of a difference I think it would have made for me.
Anyway, I will try to come up with a meaningful thread for all of us to participate in soon.